MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT, L
Model Number 78-40030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cerebral Edema (4403); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery, it was noticed the peek implant was too small and not curved as expected.An alternative implant was used.A revision surgery was successfully performed to implant a new peek implant.
 
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed as an intraoperative image was provided.It was reported that the shape of the implant was too small and not curved enough.This was noticed when the patient was already under anesthesia and the defect exposed.Preliminary feedback was given on 23-mar-2022 to the sales representative, that the implant was designed per standard procedure with a shape that is symmetrical to the patient¿s contralateral side.It is possible to adjust the curvature of the implant to an e.G.More convex or concave shape, but this must be noted upon the order of the implant or must be discussed in a live design session with the surgeon.No further information was provided at that time, but information on the possibility re-sterilization was requested by the hospital.The hospital was informed that the peek device may be re-sterilized per the applicable instructions for use, but the device is intended for ¿1 use, or for use on a single patient during a single procedure.¿ the patient was revised on (b)(6) 2022, and the peek implant was reported having been ¿a perfect fit¿.In a follow-up meeting of the sales rep and the surgeon on (b)(6) 2022, the surgeon stated that swelling was still existent and not reduced during the first surgery, which caused the implant to not fit.Swelling was further pointed out on p.5 of the design proposal for this case.In conclusion, the implant was designed as requested by the customer.The root cause can be attributed to the patient condition and the swelling that was still present during surgery.Overall, the implant was designed according to all quality instructions, and manufactured to specification.H3 other text : device not available.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key13971162
Report Number0008010177-2022-00010
Device Sequence Number6626804
Product Code GWO
UDI-Device Identifier07613327129298
UDI-Public07613327129298
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-40030
Device Catalogue Number78-40030
Device Lot Number2201141008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown